Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Clots & Anticoagulants
Question: Blood Clot while peeing
|kandiappleg - Tue Nov 10, 2009 4:54 pm||
Hello, i'm a 21 year old female and today i had a pretty bad stomach ache so i went to the bathroom and once i went to use the toliet ALOT! of blood came out, and a few clots also. I'm not sure what this mean, i did just start birth control a few weeks ago but im not sure if this is the reason for the large amount of blood.
|Dr.M.Aroon kamath - Fri Nov 27, 2009 11:31 am||
Contraceptive pills as well as injectable contraceptives generally induce an 'hypercoagulable' state rather than to cause bleeding.
Therefore,one has to think of other possibilities.One can perhaps start with a suspicion of 'cystitis' or a UTI, both of which are fairly common in young women.
here is one entity that needs a special mention...
'Hemorrhagic cystitis', a condition mostly caused by certain interventions such as radiation, cancer chemotherapy, certain viruses and occasionally 'chemical induced'.
Certain chemicals and medications(including contraceptive suppositories) which are inserted intravaginally, may be misplaced into the urethra or manage to enter the urethra accidentally and cause this condition.
So, you perhaps need a routine urinalysis followed by a culture of your urine.These will help to prove or exclude a UTI.
If in case you have any freshly raised suspicion of a 'Hemorrhagic cystitis', please address your concern to your doctor.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.